Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Long Term Side Effects?
May 19, 2003

Hello,

I am HIV positive (diagnosed April 10th 2002). I have been on meds since due to the fact that my cd4 count was extremely low, and viral load too high. I was taking Bactrim, Combivir and Sustiva. I dropped the bactrim with my doctors permission once I was out of the "High risk for PCP" stage. It has been my understanding that the side effects of Sustiva last only for a few months (in most cases), however, I can't seem to shake the feeling of panic, confusion, mood swings. I sometimes physically get the shakes, so to speak, and my left eye has been twitching eradically. I noticed the twitch start about 3 months ago, and continues to get worse to the point that other people notice it. Are these all side affect, and will I just have to deal with them, or can I do something to help relieve them. I deal with numbers at work and often have dyslexic moments which can become dangerous to my work. I know this is a lot to answer, but any help would be most appreciated!

Thank You!

Response from Dr. Henry

My own experience and recent studies have shown that a significant minority of persons can have persistent or new central nervous system side effects due to Sustiva even after months of therapy. A trial of switching to nevirapine or abacavir (or another 3rd drug)for several months may be worthwhile on a trial basis if you have never failed treatment in the past. I would discuss your concerns and interest in a possible switch with your HIV specialist. KH



Previous
More about garlic
Next
disease

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement